MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the coil (subject device) had difficulty advancing inside the microcatheter.When the subject coil was removed from the patient's anatomy, it was found to be fractured.The physician used a guidewire to remove the fractured part of the subject coil from inside the microcatheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was returned protruding from the microcatheter.The proximal contact wire was intact and the coil delivery wire was kinked/bent.The main coil was manually detached but the distal tip was found to be intact.The main coil was found kinked/bent.It was unable to carry out functional test as the coil was detached.A 0.0158" mandrel was advanced in the returned catheter and the coil was removed.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the coil (subject device) couldn't be advanced in the microcatheter and was fractured during use inside the microcatheter.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, no excessive force was applied at any point while advancing the coil, and the patient's anatomy was severely tortuous.There was no allegation against the microcatheter used in the procedure.The damage to the main coil is indicative of the reported catheter friction.In the case of this complaint, it is likely that procedural factors (tortuous anatomy) contributed to difficulty advancing the coil in the microcatheter during the case causing the coil to kink and then fracture upon withdrawal from the catheter.Based on the investigation, an assignable cause of procedural factors will be assigned to the reported and as analyzed events since these issues appear to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the coil delivery wire kinked/bent since this defect most likely resulted from handling of the device during use.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 1MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10806439
Report Number3008881809-2020-00340
Device Sequence Number19571781
Product Code HCG
UDI-Device Identifier04546540698018
UDI-Public04546540698018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberM0035431030
Device Catalogue NumberM0035431030
Device Lot Number22265501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date11/08/2020
Supplement Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).; TARGET 360 SOFT COIL (STRYKER).
Patient Age54 YR
Patient Weight59